Alert archive / Nevada / Flash Flood Warnings in 2014
Flash Flood Warning 189, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 26, 2014, 11:21 PM PDT for Lincoln County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2014, 11:21 PM PDT (06:21 UTC)
- Expired
- Sep 27, 2014, 2:15 AM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 146 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 6.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2808 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WGUS55 KVEF 270621
FFWVEF
NVC017-270915-
/O.NEW.KVEF.FF.W.0189.140927T0621Z-140927T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1121 PM PDT FRI SEP 26 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 215 AM PDT
* AT 1113 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A FLASH FLOODING THREAT CONTINUES FROM HEAVY RAIN
PRODUCING THUNDERSTORMS TRAINING OVER SOUTHEAST LINCOLN COUNTY.
ADDITIONAL STORMS WERE FORMING OVER THE NORTHEASTERN PORTION OF
THE COUNTY AS WELL.
* LOCATIONS IMPACTED INCLUDE...
CALIENTE...PIOCHE...URSINE...CABIN PINES CAMPGROUND...KERSHAW-RYAN
CAMPGROUND...BEAVER DAM STATE PARK...PANACA...CATHEDRAL GORGE STATE
PARK...ECHO CANYON STATE PARK...MEADOW VALLEY CAMPGROUND...
HORSETHIEF GULCH CAMPGROUND...EAGLE VALLEY AND RANCH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO
DETECT FLOODED ROADS.
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3716 11405 3717 11485 3792 11498 3867 11500
3868 11405
$$
JS2 follow-up statements
158
WGUS75 KVEF 270746
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1246 AM PDT SAT SEP 27 2014
NVC017-270915-
/O.CON.KVEF.FF.W.0189.000000T0000Z-140927T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
1246 AM PDT SAT SEP 27 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM PDT FOR
EASTERN LINCOLN COUNTY...
AT 1233 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER EASTERN
LINCOLN COUNTY. THE STRONGEST CELLS WERE EAST OF ELGIN UP THROUGH
AREAS EAST OF PANACA AND ARE MOVING NORTH AT AROUND 30 MPH. IMPACTED
ROADS INCLUDE 319 TO BEAVER DAM STATE PARK...322 AND ECHO DAM ROAD.
LOCATIONS IMPACTED INCLUDE...
PIOCHE...URSINE...MEADOW VALLEY CAMPGROUND...HORSETHIEF GULCH
CAMPGROUND...EAGLE VALLEY AND RANCH CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
ROADS. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO
CROSS A FLOODED ROAD OR ENTER A FLOOD CHANNEL. TURN AROUND...DONT
DROWN! BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS MORE DIFFICULT TO
DETECT FLOODED ROADS.
REPORT FLOODING TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3716 11405 3717 11485 3792 11498 3867 11500
3868 11405
$$
JS288
WGUS75 KVEF 270911
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
211 AM PDT SAT SEP 27 2014
NVC017-270918-
/O.EXP.KVEF.FF.W.0189.000000T0000Z-140927T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
211 AM PDT SAT SEP 27 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 215 AM PDT FOR EASTERN
LINCOLN COUNTY...
STRONGER THUNDERSTORMS HAVE MOVED EAST INTO UTAH WITH A FEW CELLS
STILL PRODUCING MODERATE RAIN OVER FAR EASTERN LINCOLN COUNTY. DUE
TO THE AMOUNT OF RAIN THAT HAS FALLEN OVER THE PAST SEVERAL
HOURS...SOME MINOR LOCALIZED ROADWAY FLOODING IS STILL POSSIBLE. THE
WARNING WILL BE ALLOWED TO EXPIRE AT 215 AM.
LAT...LON 3716 11405 3717 11485 3792 11498 3867 11500
3868 11405
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 9:55 PM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 26, 9:55 PM PDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 955 PM PDT FRI SEP 26 2014 .SYNOPSIS...AN APPROACHING PACIFIC STORM WILL CONTINUE TO PRODUCE GUSTY SOUTHERLY WINDS THROUGH SATURDAY. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS TO PORTIONS OF THE AREA THROUGH THE WEEKEND WITH THE BEST CHANCE OF SIGNIFICANT RAIN OVER LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES TONIGHT. MUCH COOLER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. && .UPDATE...THUNDERSTORMS WERE CONTINUING TO DEVELOP ALONG DISCRETE NORTH/SOUTH ORIENTED LINES AND MOVING TOWARD THE NORTH-NORTHEAST AROUND 30 MPH ACROSS EASTERN CLARK...LINCOLN AND MOHAVE COUNTIES THIS EVENING. SOME GAGES ARE PICKING UP BETWEEN THREE-QUARTERS AND ONE INCH OF RAIN IN AN HOUR. THE 00Z NAM/GFS AND LOCAL HIGH RES MODELS INDICATE THAT THIS SAME GENERAL AREA WILL BE UNDER THE THREAT OF ADDITIONAL CONVECTIVE DEVELOPMENT THROUGH 12Z SATURDAY THEN THE BAND OF MOISTURE WILL BEGIN PROGRESSIVELY SHIFTING EASTWARD AHEAD OF THE CLOSED UPPER LOW MOVING FROM CENTRAL CALIFORNIA TO WESTERN NEVADA. OVERALL...THE GOING FORECAST LOOKS ON TRACK AND WILL FOCUS ON MONITORING ONGOING STORMS. && .PREV DISCUSSION... 315 PM PDT FRI SEP 26 2014 .SHORT TERM...THROUGH SUNDAY NIGHT...NOT MUCH CHANGE TO THE PREVIOUS THINKING. A MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE EASTERN CWA WITH A STRONG PACIFIC STORM APPROACHING FROM THE WEST PROVIDING PLENTY OF LIFT. THESE WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS LINCOLN...CLARK...MOHAVE AND EASTERN SAN BERNARDINO COUNTIES WITH A THREAT OF FLASH FLOODING...STRONG WINDS AND LARGE HAIL. THE MODELS CONTINUE TO SHOW A POSSIBLE LULL IN THE ACTIVITY THIS EVENING...PICKING UP AGAIN AND INCREASING IN COVERAGE LATE THIS EVENING AND OVERNIGHT. THIS BAND OF MOISTURE AND CONVECTION WILL EXIT NEVADA AND CALIFORNIA BY MID DAY SATURDAY LEAVING MOHAVE COUNTY UNDER THE GUN MUCH OF THE AFTERNOON...THEN EXITING MOHAVE COUNTY SATURDAY NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR LINCOLN...CLARK AND EASTERN SAN BERNARDINO COUNTIES THROUGH LATE SATURDAY MORNING AND FOR MOHAVE COUNTY THROUGH LATE SATURDAY AFTERNOON. MEANWHILE...THE UPPER TROUGH WILL CONTINUE TO DEEPEN AND MOVE INTO NEVADA SATURDAY AND REMAIN NEARLY STATIONARY THROUGH SUNDAY. THIS WILL RESULT IN ISOLATED TO SCATTERED SHOWERS SATURDAY AFTERNOON THROUGH SUNDAY EVENING MAINLY NORTH OF LAS VEGAS. GRADUAL CLEARING WILL TAKE PLACE SUNDAY NIGHT AS THE LOW MOVES INTO WESTERN UTAH. TEMPERATURES OVER THE WEEKEND AND MONDAY WILL BE BELOW NORMAL DUE TO THE INFLUENCE OF THIS STRONG PACIFIC STORM SYSTEM. .LONG TERM...NORTHWEST FLOW SETS UP OVER THE WESTERN STATES MONDAY THROUGH THURSDAY WITH MAINLY DRY CONDITIONS EXPECTED. A LINGERING SHOWER OR TWO MAY BE POSSIBLE EARLY MONDAY OVER LINCOLN COUNTY ON THE BACKSIDE OF THE WEEKEND LOW BUT OVERALL IT SHOULD NOT BE OF ANY SIGNIFICANCE AS THE LOW AND ITS DYNAMICS MOVES AWAY. TEMPERATURES SHOULD TREND UPWARDS DURING THE EARLY WEEK AND TOP OUT NEAR OR SLIGHTLY ABOVE NORMAL BY WEDNESDAY. SHORTWAVE ENERGY IS FORECAST TO MOVE THROUGH THE GREAT BASIN WEDNESDAY BUT MODELS DIFFER ON THE TRACK IT WILL TAKE AND THIS WILL IMPACT THE WIND/TEMPERATURE FORECAST FOR BOTH WEDNESDAY AND THURSDAY. ONLY SHOWED SLIGHT COOLING ON THURSDAY BUT THIS COULD CHANGE IF THE SHORTWAVE BECOMES MORE WELL DEFINED AND MOVES INTO THE SOUTHERN GREAT BASIN AS FORECAST BY THE ECMWF. && .AVIATION...FOR MCCARRAN...SOUTH/SOUTHWEST WINDS THROUGH THE EVENING 10-20 KTS WITH GUSTS TO 30 KTS...DECREASING TO 10-15 KTS LATE EVENING. ISOLATED THUNDERSTORMS WILL BE IN THE AREA THROUGH TONIGHT AND CANNOT BE RULED OUT DIRECTLY OVER THE TERMINAL. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTH/SOUTHWEST WINDS 10-20 KTS AND GUSTS 30-35 KTS THROUGH EARLY EVENING THEN DECREASING TO GENERALLY 10-15 KTS. NUMEROUS CUMULUS THROUGH TONIGHT ALONG WITH ISOLATED TO SCATTERED THUNDERSTORMS IN MAINLY LINCOLN...MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES. STORMS WILL PERSIST MUCH OF SATURDAY OVER MOHAVE COUNTY. && .SPOTTER INFORMATION STATEMENT... THERE IS POTENTIAL FOR SOME STRONG THUNDERSTORMS ACROSS THE EASTERN PORTION OF THE FORECAST AREA TONIGHT THROUGH EARLY SATURDAY. SPOTTER ACTIVATION IS POSSIBLE. SPOTTER ACTIVATION IS NOT EXPECTED SUNDAY THROUGH THURSDAY. && UPDATE...ADAIR SHORT TERM/AVIATION...HARRISON LONG TERM...SALMEN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
In the hours before
Local storm report, Sep 26, 7:46 PM PDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
746 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM LIGHTNING 4 SE SUMMERLIN 36.17N 115.26W
09/26/2014 CLARK NV PUBLIC
PUBLIC REPORTS PALM TREE ON FIRE DUE TO LIGHTNING STRIKE
ON THE 7300 BLOCK OF RAINCLOUD DR. CONFIRMED VIA FACEBOOK
PHOTO.
&&
WOLCOTTLocal storm report, Sep 26, 8:11 PM PDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
811 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 12 E HIKO 37.62N 114.99W
09/26/2014 LINCOLN NV LAW ENFORCEMENT
PIOCHE SHERIFF REPORTED THAT US 93 BETWEEN MILE MARKERS
65 AND 70 IS FLOODED. WATER CAME UP OVER THE CULVERTS AND
FLOODED THAT SECTION OF US 93. TIME ESTIMATED OFF RADAR.
&&
CSTUMPFLocal storm report, Sep 26, 8:47 PM PDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
847 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FLASH FLOOD 5 NW NORTH LAS VEGAS 36.31N 115.21W
09/26/2014 CLARK NV PUBLIC
PUBLIC TWEETED PICTURES OF WATER OVER THE ROADWAY AT
DECATUR AND HORSE DR. ROAD IS IMPASSABLE
&&
JPULLINLocal storm report, Sep 26, 8:54 PM PDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
854 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 S SUMMERLIN 36.16N 115.30W
09/26/2014 E0.75 INCH CLARK NV PUBLIC
PUBLIC POSTED VIDEO AND PICTURES OF DIME TO PENNY SIZED
HAIL AT CHARLESTON AND FT. APATCHE.
&&
JPULLINLocal storm report, Sep 26, 9:53 PM PDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
953 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 3 WSW NORTH LAS VEGAS 36.25N 115.20W
09/26/2014 CLARK NV PUBLIC
PUBLIC TWEETS LARGE TREE UPROOTED IN FRONT YARD. THIS
OCCURED ROUGHLY 4 MILES NORTH OF N LAS VEGAS AIRPORT,
WHICH EARLIER RECORDED A 63 MPH THUNDERSTORM WIND GUST
&&
JPULLINLocal storm report, Sep 26, 11:12 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1112 PM PDT FRI SEP 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM FLOOD 5 NW MOAPA 36.71N 114.68W
09/26/2014 CLARK NV BROADCAST MEDIA
BROADCAST MEDIA REPORTS THAT NV-168 IS CLOSED DUE TO
FLOWING WATER OVER SEVERAL AREAS OF THE ROADWAY, PER
INFORMATION FROM NHP.
&&
JPULLINThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 5:22 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 5:32 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Sep 26, 6:12 PM PDT | Areal Flood Advisory | VEF | Clark | 93 min |
| Sep 26, 6:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 26, 7:31 PM PDT | Areal Flood Warning | VEF | Clark | 20 hr |
| Sep 26, 8:15 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 26, 9:16 PM PDT | Severe Thunderstorm Warning | VEF | Clark, Lincoln | 29 min |
| Sep 26, 10:16 PM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 27, 4:59 AM PDT | Flash Flood Warning | VEF | Clark, Lincoln | 3 hr |
| Sep 27, 3:27 PM PDT | Areal Flood Advisory | VEF | Clark | 6 hr |
Nearby
Flash Flood Warnings in Nevada, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.